Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS Nashville, TN

April 7, 2000Cheatham County, Davidson County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 7, 2000, 11:20 PM CDT for Cheatham County, Davidson County, Robertson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2000, 11:20 PM CDT (04:20 UTC)
Expired
Apr 7, 2000, 11:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS54 KOHX 080422
SVRBNA
TNC021-037-147-080445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEATHAM COUNTY IN TENNESSEE
  NORTHERN DAVIDSON COUNTY IN TENNESSEE
  SOUTHHERN ROBERTSON COUNTY IN TENNESSEE

* UNTIL 1145 PM CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 24 MILES WEST OF LAKEWOOD...OR ABOUT 6 MILES   
  NORTH OF ASHLAND CITY...MOVING EAST AT 45 MPH

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOELTON...IN NORTHERN DAVIDSON COUNTY...BY 1140 PM CDT.
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:26 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 7, 7:26 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT FRI APR 7 2000

LINE OF TSTMS NOW RAPIDLY APPROACHING MS RIVER, AND EXPECT STORMS TO
REACH TN RIVER AROUND 10 PM CDT AND INTO THE BNA VCNTY BTWN 11 PM
AND MIDNIGHT. WITHOUT CONSIDERING PSBL ACCELERATION OF LINE, BLV
STORMS WILL REACH THE PLATEAU AROUND 2 AM CDT OR SHORTLY THEREAFTER.

CURRENTLY HAVE A SVR TSTM WATCH IN PLACE JUST WEST OF TN RIVER UNTIL
05Z, AND WOULD NOT BE SURPRISED TO SEE A SIMILAR WATCH ISSUED FOR
MIDDLE TN OVER THE NEXT FEW HRS.

MAIN AXIS OF UNSTABLE AIR CONFINED TO NARROW CORRIDOR JUST AHEAD
OF FNT. THUS, EXPECT CURRENT SQUALL LINE TO BE PRETTY MUCH THE
BRUNT OF THE PRECIP TONIGHT. CURRENT SHOWERS OVER NWRN MIDDLE
TN HAVE FORMED IN A MORE STABLE/CAPPED AIR MASS, SO DONT CURRENTLY
BLV THESE SHOWERS WILL AMOUNT TO MUCH.

00Z BNA SOUNDING INDICATES VIL OF THE DAY IS 34, AND REPORTS OUT
OF LIT EARLIER THIS EVENING INDICATED LARGE HAIL ASSOCIATED
WITH SOME OF THESE STORMS. LATEST RADAR IMAGES FROM KNQA ALSO SUGGEST
SOME BOW ECHOES AND HIGH WIND POTENTIAL AS WELL.

OVERALL, EVERYTHING IS COMING TOGETHER AS PREVIOUSLY EXPECTED:
A QUICK SHOT OF TSTMS TONIGHT, SOME PSBLY SVR, AND THEN A BRIEF
COOL SNAP FOR SATURDAY.

.BNA...NONE.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.